MAUDE Adverse Event Report: CONMED CORPORATION UNIVERSAL DISPOSABLE ELECTRODE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED CORPORATION UNIVERSAL DISPOSABLE ELECTRODE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 138107
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection of the device and packaging found that the device encroached into the seal area and caused a hole in the poly component of the packaging.Due to the hole in the packaging, the sterility of the device was compromised.A review of the manufacturing documents from the device history record has verified the devices were produced according to current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture.A two-year lot history review was conducted and found a total of three complaints involving three devices for this lot number and failure mode a two-year review of complaint history revealed that there has been a total of 49 complaints, regarding 121 devices for this device family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following; these devices should be inspected before and after each use.Visually examine the devices for obvious physical damge including; cracked, broken or otherwise distorted plastic parts.Damage including cuts, punctures, nicks, abrasions, unusual lumps, significant discoloration.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported a tear in the pouch.There was no patient impact or injury as it was caught during incoming inspection however, due to the tear not being obvious and the breach in sterility confirmed.This will be reported as a malfunction with potential for injury upon reoccurrence.

Brand Name
UNIVERSAL DISPOSABLE ELECTRODE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key7923409
Report Number1320894-2018-00212
Device Sequence Number1624768
Product Code GEI
UDI-Device Identifier30653405003421
UDI-Public(01)30653405003421(17)221023(10)201710241
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943542
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/23/2022
Device Model Number138107
Device Catalogue Number138107
Device Lot Number201710241
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2018
Initial Report FDA Received Date10/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1